Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 9:00 PM CDT for Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2000, 9:00 PM CDT (02:00 UTC)
- Expired
- Apr 11, 2000, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WUUS54 KSHV 120207 SVRSHV LAC085-TXC403-405-120300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SABINE PARISH IN LOUISIANA NORTHERN SABINE COUNTY IN TEXAS EXTREME NORTHEASTERN SAN AUGUSTINE COUNTY IN TEXAS * UNTIL 1000 PM CDT * AT 900 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 2 MILES EAST OF SAN AUGUSTINE OR ABOUT 13 MILES NORTHWEST OF HEMPHILL MOVING TO THE EAST AT 30 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... GENEVA IN SABINE COUNTY TEXAS AROUND 910 PM CDT. MILAM TEXAS AROUND 920 PM CDT. JUST SOUTH OF ZWOLLE IN SABINE PARISH AROUND 935 PM AND NEAR MANY IN SABINE PARISH AROUND 950 PM CDT. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF DIMES AND STRONG DAMAGING WINDS TO NEAR 65 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SABINE PARISH IN LOUISIANA NORTHERN SABINE COUNTY IN TEXAS EXTREME NORTHEASTERN SAN AUGUSTINE COUNTY IN TEXAS UNTIL 1000 PM CDT. LAT...LON 3156 9402 3126 9401 3132 9345 3170 9338
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 11, 9:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT TUE APR 11 2000 LATEST IR SATELLITE PICTURE AND LIGHTNING ACTIVITY SHOWS ELEVATED THUNDERSTORMS OVER NW TEXAS AND SW OK NORTH OF THE COLD FRONT AND A LARGE AREA OF SHOWERS AND THUNDERSTORMS NEAR AND AHEAD OF COLD FRONT OVER CENTRAL TEXAS EVOLVING INTO A MESOSCALE CONVECTIVE COMPLEX. SHOWERS AND THUNDERSTORMS HAVE DECREASED IN INTENSITY OVER EAST TEXAS DURING THE LAST HOUR WITH STRONGEST STORMS NOW IN SAN AUGUSTINE COUNTY. HEAVY RAINFALL A CONCERN OVER EAST CENTRAL TEXAS WITH ONE HOUR DOPPLER ESTIMATES NEAR 3 INCHES PER HOUR. COLD FRONT HAS SAGGED SOUTH INTO EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA AND WILL MOVE SLOWLY SOUTH THROUGH THE NIGHT. EASTERN PART OF CWA HAS SEEN LITTLE RAINFALL SO FAR BUT LIGHT PRECIPITATION SHOULD SPREAD OVER FRONT LATER TONIGHT. WILL CHANGE WORDING TO RAIN AND THUNDERSTORMS MOST AREAS. SEVERE THREAT MAINLY EAST CENTRAL TEXAS AND WEST CENTRAL LOUISIANA. LATEST MESOETA RUN SHOWS SERIES OF VORT MAXES MOVING THROUGH NORTH CENTRAL TEXAS TONIGHT INTO NORTH LOUISIANA THIS EVENING AND SHIFTING TO SOUTHERN AND SE TEXAS BY MORNING. WILL UPDATE ZONES AND TAKE OUT SEVERE IN SOUTHERN COUNTIES OF FORECAST AREA. 09
In the hours before
Local storm report, Apr 11, 5:12 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM KICKAPOO LA 70 MPH TSTM GUST
04/11/00 DE SOTO REPORT FROM LAW ENFORCEMENT
0555 PM KICKAPOO LA WIND DAMAGE
04/11/00 DE SOTO TREES DOWN NEAR INTERSECTION OF
HIGHWAY 5 AND 171
REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 11, 5:25 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0435 PM SHREVEPORT LA .88 INCH HAIL
04/11/00 CADDO NICKEL SIZED HAIL IN S SHREVEPORT
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 11, 6:12 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM KICKAPOO LA 70 MPH TSTM GUST
04/11/00 DE SOTO REPORT FROM LAW ENFORCEMENT
0555 PM KICKAPOO LA WIND DAMAGFE
04/11/00 DE SOTO TREES DOWN NEAR INTERSECTION OF
HIGHWAY 5 AND 171
REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 11, 6:12 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM KICKAPOO LA 70 MPH TSTM GUST
04/11/00 DE SOTO REPORT FROM LAW ENFORCEMENT
0555 PM KICKAPOO LA WIND DAMAGE
04/11/00 DE SOTO TREES DOWN NEAR INTERSECTION OF
HIGHWAY 5 AND 171
REPORT FROM HAM RADIO OPERATORJ
15Local storm report, Apr 11, 7:47 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0655 PM 6 SE CUSHING TX WIND DAMAGE
04/11/00 NACOGDOCHES TREES DOWN BLOCKING HIGHWAYS 259 N
AND 204
REPORT FROM LAW ENFORCEMENT
0655 PM 5 N NACOGDOCHES TX WIND DAMAGE
04/11/00 NACOGDOCHES POWER LINES DOWN ON HOUSE
IN CENTRAL HEIGHTS COMMUNITY
REPORT FROM LAW ENFORCEMENT
15Nearby
Severe Thunderstorm Warnings in Texas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.